Hail, Taney
- When
- August 2, 3:29 PM CST
- Where
- Taney County, Forsyth
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.683, -93.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 2, 2:05 PM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 305 PM CDT FRI AUG 2 2002 IMMEDIATE CONCERNS ARE WITH HEAT INDICES AROUND JOPLIN...AND ISOLATED STRONG TO SEVERE STORMS ALONG AND SOUTH OF STALLING FRONT FROM ROLLA TO JOPLIN. UNUSUALLY HIGH DEWPOINTS HAVE SEEPED INTO EXTREME SOUTHWEST MO AND SOUTHEAST KANSAS...AND WITH TEMPS IN THE LOWER TO MIDDLE 90S MADE HEAT INDEXES AROUND 110. SO HAVE ISSUED A HEAT ADVISORY FOR THE REST OF THE AFTERNOON AROUND JOPLIN AND PITTSBURG KANSAS. LATEST LAPS DATA SHOWS CAPES OVER 4000 J/KG SOUTH OF BOUNDARY WITH LIS AROUND -8. SO LOTS OF INSTABILITY...BUT ONLY WEAK WINDS ALOFT...HAVE LED TO NEARLY STATIONARY STORMS. A FEW HAVE PULSED UP HIGH ENOUGH TO WARRANT WARNINGS...WITH MID LEVEL LRMS OVER 60 DBZ. EXPECT TO LOSE MOST STORMS AFTER SUNSET...WITH FRONT STILL EXPECTED TO WASH OUT TONIGHT. WILL CONTINUE WITH DRY FORECAST THROUGH THE END OF NEXT WEEK AS UPPER HIGH CONTINUES TO BECOME MORE PROMINENT OVER THE REGION. TEMPS/DEWPOINTS WILL GET CLOSE TO HEAT ADVISORY CRITERIA...BUT AT THIS TIME IT LOOKS LIKE DEWPOINT TEMPS WILL DROP INTO THE 60S WITH AFTERNOON HEATING/MIXING. WILL ALSO NEED TO WATCH FOR DISTURBANCES COMING AROUND SOUTH SIDE OF UPPER HIGH EARLY NEXT WEEK. HAVE SILENT 20S IN FOR TUESDAY AND WEDNESDAY...BUT WILL HOLD OFF ON MENTIONING PRECIP FOR NOW. BACKED OF A FEW DEGREES ON TEMPERATURES FOR THE MIDDLE OF NEXT WEEK AS POSSIBLE BACK DOOR FRONT SLIDES INTO CENTRAL MO. ISC GRIDS ARE OUT. FCSTID = 17/TERRY .SGF... MO...HEAT ADVISORY THROUGH 7 PM FOR ZONES MOZ077...MOZ088>089...MOZ093>094...MOZ101>102. KS...HEAT ADVISORY THROUGH 7 PM FOR ZONES KSZ097...KSZ101.
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI AUG 2 2002 * HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT... ISOLATED SEVERE THUNDERSTORMS WITH UP TO 1 INCH HAIL AND WIND GUSTS TO 60 MPH. HEAT INDEX 100 TO 105. * AREAS AFFECTED AND TIMING... ISOLATED STORMS COULD DEVELOP ANYWHERE ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS BETWEEN 2 PM AND 7 PM. * SPOTTER ACTIVATION OUTLOOK... ACTIVATION IS NOT EXPECTED...DUE TO THE ISOLATED NATURE OF THE STORMS. * DISCUSSION... A WEAK FRONT WILL PUSH INTO SOUTHERN MISSOURI. SUFFICIENT MOISTURE AND INSTABILITY WILL BE IN PLACE TO SUPPORT ISOLATED THUNDERSTORMS. WEAK WINDS ALOFT AND THE LACK OF UPPER LEVEL DYNAMICS WILL LIMIT THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT. * EXTENDED OUTLOOK THROUGH FRIDAY... AN EXTENDED PERIOD OF HOT AND HUMID WEATHER CAN BE EXPECTED OVER THE WEEKEND INTO NEXT WEEK. HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 90S WITH HEAT INDEX VALUES BETWEEN 100 TO 105 DEGREES. TERRY THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
114 PM CDT FRI AUG 02 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0111 PM HOUSTON MO .75 INCH HAIL
08/02/02 TEXAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 PM CDT FRI AUG 02 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM FAIR GROVE MO WIND DAMAGE
08/02/02 GREENE REPORTED BY LAW
ENFORCEMENT
OFFICIAL. LIMBS DOWN.
0245 PM FAIR GROVE MO .75 INCH HAIL
08/02/02 GREENE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 PM CDT FRI AUG 02 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 3 S NEOSHO MO .75 INCH HAIL
08/02/02 NEWTON REPORTED BY PUBLIC.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313266.